MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. ROTH NET PLATINUM - FOOD BOLUS; RETRIEVAL DEVICE

UNITED STATES ENDOSCOPY GROUP, INC. ROTH NET PLATINUM - FOOD BOLUS; RETRIEVAL DEVICE
Model Number 00711155
Health Effect - Clinical Code Abrasion (1689)
Date of Event 02/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One of the two devices subject of the reported event was returned to us endoscopy in a damaged state along with three unused devices from the same box.The second device subject of the reported event was not retained for return by the user facility.Examination of the device subject of the event revealed damage to the device catheter indicative of excessive force having been applied during device actuation.There was no evidence of damage to the distal wire loop or net of the device.The device subject of the event was returned with the distal end cut off, and therefore functional testing could not be conducted.The unused devices returned with the subject device were tested and found to be fully functional.The device history record was reviewed and confirmed the device was manufactured to specification.There have been no other complaints associated with this lot.Statements in the device ifu include: "keep gentle traction on the device during retrieval.Closing or retracting the handle too tightly may cause damage to the device's flat wire.Do not exert excessive "bending" pressure on the open (deployed) device; doing so may disfigure either the flat wire and/or the wire frame's shape." us endoscopy has offered in-service training on the use of the device; however, the user facility has declined.
 
Event or Problem Description
The user facility reported that during retrieval of a food bolus in the esophagus, the user could not retract the roth net device, requiring device withdrawal with the net loop deployed.The procedure continued with a second roth net device, which also could not be retracted.The food bolus procedure was then completed with a third retrieval device.Esophageal scraping was reported; however, no treatment was required as a result.The procedure was completed successfully.

Brand Name
ROTH NET PLATINUM - FOOD BOLUS
Common Device Name
RETRIEVAL DEVICE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley rd
mentor OH 44060
MDR Report Key8438204
Report Number1528319-2019-00014
Device Sequence Number1633564
Product Code FDI
UDI-Device Identifier00816765011270
UDI-Public(01)00816765011270
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K122462
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/09/2022
Device Model Number00711155
Device Catalogue Number00711155
Device Lot Number1900301
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/23/2019
Initial Report FDA Received Date03/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1